It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neuropathy Message Board

  • Klonopin or Depakote

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-02-2008, 02:25 PM   #1
    Boolori
    Junior Member
    (female)
     
    Boolori's Avatar
     
    Join Date: Dec 2003
    Location: Arizona
    Posts: 19
    Boolori HB User
    Klonopin or Depakote

    Is anyone taking either of these drugs for their PN? I cannot take Neurontin or Cymbalta due to allergic reactions and the Lyrica makes me crazy! I'm at my wits end and don't know what to do. I even tried Mexitil but it was way to hard on my already bad stomach. Any input would be greatly appreciated!

     
    Sponsors Lightbulb
       
    Old 06-02-2008, 11:08 PM   #2
    Dalearden
    Newbie
    (female)
     
    Dalearden's Avatar
     
    Join Date: Jun 2008
    Location: Philadelphia, PA USA
    Posts: 4
    Dalearden HB User
    Lightbulb Re: Klonopin or Depakote

    Hi Boolori,
    I've been on Klonopin for Metronidazole drug induced Peripheral Neuropathy for 22 years, 1/2 to 3/4 mg. daily. It's been the best drug for my Neuropathy, as I have both motor and sensory Neuropathy, and it stops the burning on the bottom of my feet and the "Charlie Horse" cramping in my calves. I too tried Neurontin, but it didn't work!

    The only problem I've encountered with Klonopin is that it doesn't mix well with many other drugs, but that may be my problem, which you may not experience. It has been the only drug that helped me, and frankly, since I'll be on it for the rest of my life, the addictive properties of it don't frighten me. Also, I have not had to appreciably increase my dosage in 22 years! Without it, I wouldn't have wanted to go on living, as my cramping was so bad, I couldn't stand it.

    If you have Neuropathy, then you know that you are severely restricted as to what antibiotics and antifungals you can take as most of them with the exception of the Erthromycin group exascerbate Neuropathy, so I have to be very careful and try not to expose myself to sick people, which is quite difficult!

    I hope this response will help you cope, and should you have any further questions, do not hesitate to ask.

    Sincerely,
    Dale

     
    Old 06-08-2008, 10:33 PM   #3
    chicagoprinter
    Newbie
    (male)
     
    chicagoprinter's Avatar
     
    Join Date: Apr 2007
    Location: Arizona USA
    Posts: 8
    chicagoprinter HB User
    Re: Klonopin or Depakote

    Hi,

    I've been having cramps in my right theigh and never mention it to my neurologist. I thought it had something to do with low potasssium or magnesium and started taking supplements.

    I'd be interested in learning more about cramps associated with peripheral neuropathy.

    Thank You.

    chicagoprinter

     
    Old 06-09-2008, 07:42 PM   #4
    Dalearden
    Newbie
    (female)
     
    Dalearden's Avatar
     
    Join Date: Jun 2008
    Location: Philadelphia, PA USA
    Posts: 4
    Dalearden HB User
    Re: Klonopin or Depakote

    Hi Chicagoprinter -

    Because of the "motor" part of my neuropathy, I get "Charlie Horses" (calf cramps) up the fronts and backs of both calves. As you well know, these are unbearable. That's where the Klonopin helps me no end. Without it, I wouldn't have wanted to go on living with these cramps, as they put me totally out of commission, i.e., all I could do was sit on my bed and rock back and forth in agony. No way to spend the rest of your life, that's for sure!

    This is one of the main reasons I recommend the drug to folks who have Neuropathy, as it stops the nerves from firing and sending messages to the calf muscles to cramp. It's also great for stopping the stabbing nerve pain some people get from their Peripheral Neuropathies, diabetics in particular, who also, like me, get that awful burning on the soles of both feet, which the Klonopin also stops.

    I'm amazed that more people don't take this drug for Peripheral Neuropathy, as it has the least side effects, and does the most good, imo. Most people who have Neuropathy or Peripheral Neuropathy have irreversible Neuropathies, and must always take the drug, so the addictiveness of the drug really isn't a consideration, i.e., I've been on what they consider a "pediatric dose" for 22 years now, (1/2 to 3/4 mg. 2-3x daily), with no need to increase it or tolerance build-up, and few side effects other than some dry mouth and lack of libido. I can live with this. I can't live with the cramps!

    Hope this helps you!

    Dale

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Question About Klonopin - Please Respond dreams in neon Bipolar Disorder 24 05-11-2009 11:33 PM
    Klonopin as a Mood Stabilizer dreams in neon Bipolar Disorder 9 05-06-2009 09:42 PM
    Depakote causing weird side effect! Yakub89 Epilepsy 4 04-01-2008 06:49 PM
    Xanax and Klonopin hamiltonkrewe Addiction & Recovery 1 04-03-2007 05:16 AM
    Depakote and hair loss? Runningbunny Hair Loss / Alopecia 2 07-10-2006 06:26 AM
    Started my medication "Depakote ER" today!! Had some Questions??? jessiojess Bipolar Disorder 8 06-30-2006 10:24 PM
    Depakote and Trileptal interactions firehorse Epilepsy 5 07-26-2005 08:16 AM
    Depakote ? for Women Jaclynann Epilepsy 1 03-16-2004 01:54 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 10:39 AM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!